MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS CANN POLY SCW 6X45MM,TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH MIS CANN POLY SCW 6X45MM,TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186715645
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, patient was in an accident in (b)(6) and taken to a swiss trauma center for a t12 compression fracture.Patient was instrumented percutaneously from t10-l2 using dss viper system last (b)(6) 2019.Upon return to the us, patient was bending and heard/felt a pop.He came to the er and images revealed the hardware had disassembled.Several set screws were displaced and the rod had come out of the screw saddle.During the revision surgery, on (b)(6) 2019, it was found that all of the set screws were loose and some were sitting extremely proud in the screw saddle.Hardware was removed, replaced, and sufficiently locked.There was a hardware failure and infection.There was a patient consequence.Procedure outcome is unknown.Concomitant device reported: viper2 straight rod-160mm (part# 186789160, lot# unknown, quantity 1), viper2 straight rod-180mm (part# 186789180, lot# unknown, quantity 1).This complaint involves sixteen (16) devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The screw features signs of use such as surface markings and wear to the drive feature of the screw.However, the screw featured no signs of loosening.No postoperative x-rays were provided to confirm the pedicle screw loosening.The loosening cannot be replicated.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the poly screw loosening postoperatively cannot be determined from the sample and information provided.A potential root cause cannot be determined since the report of the screw loosening could not be confirmed or replicated.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS CANN POLY SCW 6X45MM,TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9152121
Report Number1526439-2019-52197
Device Sequence Number16839673
Product Code NKB
UDI-Device Identifier10705034122359
UDI-Public(01)10705034122359
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186715645
Device Catalogue Number186715645
Device Lot Number121927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;